wkbw_49278_Super7_658x90.png

Actions

Some atomizers in naloxone kits recalled

default.png
Posted at 2:52 PM, Nov 07, 2016
and last updated 2016-11-08 10:56:51-05

Nalaxone kits are being recalled due to a potential defect.

Teleflex Medical issued the recall due to problems with the foam atomizer part of the kit.

The kits are part of an opioid overdose prevention program across New York State.

"Erie County first responders and residents who may possess the affected product should understand that the naloxone medication in the kids remains safe and effective," said Erie County Health Commissioner Dr. Gale Burstein. "Only the foam atomizer was recalled because of a potential defect."

Because the medication itself is not affected, Dr. Burstein says to avoid discarding the life-saving medication.

The recall identifies specific atomizer batch and lot numbers of affected devices. Those affected were shipped from Teleflex between January 1, 2016 and October 6, 2016. Not all devices shipped during this time are being recalled.

"Until the atomizers can be replaced by the manufacturer, please continue to use," said Dr. Burstein. "However, the user should be aware that the medication distribution may not be as well dispersed and work as efficiently as intended."

Replacement atomizers can be purchased at a local pharmacy. Most cost less than $10.

Another option is rectal delivery of the naloxone medication with the atomizer. This does not require an even mist generated to effectively deliver the medication.